Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 280, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 9, 2006, 5:39 AM CDT for Nowata County, Rogers County, Oklahoma. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2006, 5:39 AM CDT (10:39 UTC)
- Expired
- May 9, 2006, 6:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Nowata County, OK, Rogers County, OK
The radar
The Tulsa radar (KINX), 60 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 6:23 AM CDT | TSTM WND DMG | 2 W Chelsea, OK | TREES UPROOTED BY WIND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 4:24 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 424 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 091039
SVRTSA
OKC105-131-091130-
/O.NEW.KTSA.SV.W.0280.060509T1039Z-060509T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
539 AM CDT TUE MAY 9 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NOWATA COUNTY IN NORTHEAST OKLAHOMA
ROGERS COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 630 AM CDT
* AT 538 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHEAST OF LENAPAH TO NOWATA TO
OOLOGAH...MOVING SOUTHEAST AT 45 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...OOLOGAH...
NEW ALLUWE...CHELSEA AND FOYIL.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3700 9558 3676 9570 3642 9584 3628 9543
3661 9542 3696 9542
$$2 follow-up statements
000
WWUS54 KTSA 091106
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
606 AM CDT TUE MAY 9 2006
OKC105-091116-
/O.CAN.KTSA.SV.W.0280.000000T0000Z-060509T1130Z/
NOWATA OK-
606 AM CDT TUE MAY 9 2006
...THE SEVERE THUNDERSTORM WARNING FOR NOWATA COUNTY IS CANCELLED...
LAT...LON 3652 9562 3643 9581 3620 9581 3621 9543
3649 9542 3659 9534 3661 9545
$$
OKC131-091130-
/O.CON.KTSA.SV.W.0280.000000T0000Z-060509T1130Z/
ROGERS OK-
606 AM CDT TUE MAY 9 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR ROGERS COUNTY...
AT 603 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BUSHYHEAD TO FOYIL TO VERDIGRIS...MOVING SOUTHEAST AT
45 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TIAWAH.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3652 9562 3643 9581 3620 9581 3621 9543
3649 9542 3659 9534 3661 9545
$$000
WWUS54 KTSA 091127
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
627 AM CDT TUE MAY 9 2006
OKC131-091137-
/O.EXP.KTSA.SV.W.0280.000000T0000Z-060509T1130Z/
ROGERS OK-
627 AM CDT TUE MAY 9 2006
...THE SEVERE THUNDERSTORM WARNING FOR ROGERS COUNTY EXPIRES AT 630
AM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 AM.
LAT...LON 3652 9562 3643 9581 3620 9581 3621 9543
3649 9542 3659 9534 3661 9545
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:39 AM CDT, 3 hours earlier.
Area forecast discussion, May 9, 2:39 AM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 239 AM CDT TUE MAY 9 2006 .DISCUSSION... SHORT-TERM FORECAST PROBLEMS INCLUDE EVOLUTION OF ONGOING CONVECTION AND IMPACT ON POTENTIAL SEVERE WEATHER LATER TODAY. NEW CONVECTION HAS DEVELOPED ALONG THE KS-OK BORDER OVER THE PAST FEW HOURS...ALONG THE NOSE OF A SWLY 40-50KT 850MB JET. ADDITIONAL STRONG TO SEVERE STORMS CONTINUE FARTHER NW INTO SWRN KS...AND IS GRADUALLY DEVELOPING SEWD. WOULD EXPECT SEVERAL CLUSTERS OF STORMS TO EVENTUALLY SLIDE INTO NE OK OVER THE NEXT FEW HOURS...AND POSSIBLY INTO NW AR SHORTLY AFTER DAYBREAK. 00Z NAM/WRF APPEAR TO HAVE A REASONABLE HANDLE ON THIS...WITH ACTIVITY LAYING AN OUTFLOW BOUNDARY SOMEWHERE ACROSS NE OK/NW AR LATER THIS MORNING. SURFACE DEWPOINTS ARE CURRENTLY RUNNING IN THE LOWER/MID 60S...AND EXPECT THESE TO RISE TO AROUND 70 (POSSIBLY LOWER 70S) BY EARLY AFTERNOON AS SLY FLOW INCREASES. STRONG HEATING COMBINED WITH THE MOIST AIRMASS WILL RESULT IN A VERY UNSTABLE AIRMASS BY AFTERNOON...WITH NAM SUGGESTING SBCAPES AROUND 4000 J/KG. SHOULD SEE ADDITIONAL THUNDERSTORM DEVELOPMENT AGAIN BY THE AFTERNOON...ALONG ANY EXISTING OUTFLOW BOUNDARY(S) OR ALONG COLD FRONT THAT WILL BE PUSHING INTO NE OK. GIVEN THE STRONG WIND FIELDS ALOFT (WLY H5 FLOW AROUND 50 KNOTS) AND MORE THAN GENEROUS INSTABILITY...SEVERE WEATHER APPEARS LIKELY. THERE WILL BE A TORNADO THREAT AS WELL...PARTICULARLY NEAR ANY OUTFLOW BOUNDARY WHICH COULD LOCALLY BACK THE LOW-LEVEL FLOW. GIVEN THE UNCERTAINTIES WITH THE MESOSCALE FEATURES...PLAN ON BROADBRUSHING HIGH CHANCE POPS FOR ALL LOCATIONS THIS AFTERNOON. CONFIDENCE IS RATHER LOW CONCERNING THUNDERSTORM CHANCES INTO THIS EVENING AND OVERNIGHT. NAM EVENTUALLY DEVELOPS A LARGE BAND OF THUNDERSTORMS AND PUSHES IT TO THE ARKLATEX AROUND MIDNIGHT. GFS/WRF BOTH DEVELOP UPSLOPE CONVECTION WELL WEST OF OUR AREA...AND SUGGEST ANOTHER MCS OVERNIGHT. AGAIN...HAVE CHOSEN TO FOLLOW A BROADBRUSH APPROACH...AND WILL KEEP AT LEAST CHANCE POPS IN FOR THE OVERNIGHT PERIOD AND INTO EARLY WEDNESDAY. NOT MANY CHANGES MADE BEYOND WEDNESDAY. SURFACE HIGH PRESSURE WILL REMAIN IN CONTROL...WITH SEASONALLY COOL NIGHTS AND AFTERNOON TEMPS IN THE 70S. WARMUP ENSUES BY LATE WEEK...WITH THUNDERSTORM CHANCES RETURNING FOR THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... TUL 82 59 76 48 / 50 60 30 10 FSM 87 65 77 48 / 50 60 40 10 MLC 89 65 77 48 / 50 60 40 10 BVO 79 60 73 41 / 60 60 20 10 FYV 79 60 72 42 / 60 60 40 10 BYV 78 61 71 43 / 70 60 40 10 MKO 83 62 74 46 / 50 60 30 10 MIO 78 58 72 43 / 70 60 30 10 F10 83 62 74 47 / 50 60 30 10 HHW 90 70 82 55 / 50 60 40 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 10 LONG TERM FORECASTER ID= 18
Hazardous weather outlook, May 9, 4:51 AM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 451 AM CDT TUE MAY 9 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 451 AM CDT TUE MAY 9 2006 ...SIGNIFICANT SEVERE WEATHER EXPECTED TODAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 1PM. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... A THUNDERSTORM COMPLEX IS MOVING OUT OF SOUTHERN KANSAS AND INTO NORTHEAST OKLAHOMA EARLY THIS MORNING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND LARGE HAIL. HEAVY RAIN WILL ALSO ACCOMPANY THIS COMPLEX WITH 1 TO 3 INCHES OF RAIN POSSIBLE IN A SHORT PERIOD OF TIME. THIS WOULD LIKELY RESULT IN FLOODING OF LOW LYING AREAS. THIS THUNDERSTORM COMPLEX WILL DISSIPATE LATER THIS MORNING AS THE LOW LEVEL JET WEAKENS. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED THIS AFTERNOON ALONG THE OUTFLOW BOUNDARY LEFT OVER FROM THE EARLY MORNING COMPLEX AND ALONG A COLD FRONT THAT WILL SLIDE INTO THE REGION TODAY. THE AIRMASS ACROSS THE REGION WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON AS TEMPERATURES RISE INTO THE 80S ACROSS MUCH OF THE REGION AND DEW POINTS SURGE INTO THE UPPER 60S AND LOWER 70S. THIS AIRMASS WILL EASILY SUPPORT SEVERE THUNDERSTORMS AND WITH ADEQUATE DEEP LAYER SHEER...TORNADIC SUPERCELLS WILL ALSO BE POSSIBLE. THIS ACTIVITY IS EXPECTED TO DIMINISH DURING THE LATE EVENING HOURS. HOWEVER...ANOTHER ROUND OF THUNDERSTORMS MAY BE POSSIBLE LATE TONIGHT AS ANOTHER THUNDERSTORM COMPLEX DEVELOPS OUT ACROSS WESTERN OKLAHOMA AND PUSHES TO THE EAST. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION LIKELY NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... THE THUNDERSTORM COMPLEX THAT MOVES INTO THE REGION LATE TONIGHT WILL CONTINUE ACROSS THE AREA ON WEDNESDAY MORNING. SOME OF THESE COULD BE SEVERE WITH LARGE HAIL AND STRONG GUSTY WINDS. AFTER A COUPLE OF DRY DAYS...THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST OVER THE WEEKEND AS ANOTHER COLD FRONT PUSHES INTO THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, May 9, 2:09 AM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
209 AM CDT TUE MAY 9 2006
OKZ054-090800-
OSAGE OK-
209 AM CDT TUE MAY 9 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OSAGE
AT 209 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTH OF FORAKER...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FORAKER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, May 9, 4:15 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
415 AM CDT TUE MAY 9 2006
OKZ059-091015-
PAWNEE OK-
415 AM CDT TUE MAY 9 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
PAWNEE
AT 415 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 26 MILES NORTH OF PAWNEE TO 27 MILES NORTHWEST OF
PAWNEE TO 39 MILES WEST OF PAWNEE...MOVING SOUTHEAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...PAWNEE...
JENNINGS...TERLTON...HALLETT...MARAMEC...SKEDEE...CLEVELAND AND
WESTPORT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, May 9, 5:13 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
513 AM CDT TUE MAY 9 2006
OKZ054-055-059-060-064-091115-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-WASHINGTON OK-
513 AM CDT TUE MAY 9 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE...WASHINGTON...PAWNEE...TULSA AND CREEK
AT 513 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 12 MILES NORTH OF DEWEY TO 5 MILES SOUTHWEST OF
BARNSDALL TO CLEVELAND TO 8 MILES WEST OF MARAMEC...MOVING SOUTHEAST
AT 45 MPH.
A LARGE PORTION OF OSAGE...WASHINGTON...PAWNEE...TULSA AND CREEK
COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 615 AM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50
MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 2:46 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 44 min |
| May 9, 3:11 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 64 min |
| May 9, 3:31 AM CDT | Flash Flood Watch | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers and 1 more | 4 hr |
| May 9, 3:45 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 60 min |
| May 9, 4:08 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 67 min |
| May 9, 4:29 AM CDT | Tornado Warning | TSA | Craig, Ottawa | 61 min |
| May 9, 4:53 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 52 min |
| May 9, 5:17 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 58 min |
| May 9, 5:26 AM CDT | Tornado Warning | TSA | Ottawa | 22 min |
| May 9, 5:56 AM CDT | Severe Thunderstorm Warning | TSA | Mayes | 64 min |
| May 9, 6:04 AM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 56 min |
| May 9, 6:37 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 53 min |
| May 9, 11:01 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 23 hr |
| May 9, 5:32 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee | 58 min |
| May 9, 5:58 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 77 min |
| May 9, 6:01 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 59 min |
| May 9, 6:21 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 54 min |
| May 9, 6:24 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 53 min |
| May 9, 6:33 PM CDT | Tornado Warning | TSA | Sequoyah | 42 min |
| May 9, 6:46 PM CDT | Tornado Warning | TSA | Pittsburg | 59 min |
| May 9, 6:48 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 57 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.